Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 93, NWS Jacksonville, FL

June 17, 20165 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2016, 8:31 PM EDT for 5 counties in Georgia. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 8:31 PM EDT (00:31 UTC)
Expired
Jun 17, 2016, 9:15 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Atkinson County, GA, Brantley County, GA, Charlton County, GA, Pierce County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 79 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:46 PM EDTTSTM WND DMG5 W Nahunta, GA911 CALL CENTER REPORTED POWERLINES DOWN IN NAHUNTA.
Jun 17, 8:59 PM EDTTSTM WND DMG2 N Waycross, GAMEDIA REPORTED AND CONFIRMED WITH WARE COUNTY SHERRIFS OFFICE THAT TWO TREES WERE DOWN AND A TRANSFORMER WAS BLOWN IN WAYCROSS
Jun 17, 8:59 PM EDTTSTM WND DMGBlackshear, GAMULTIPLE TREES DOWN IN BLACKSHEAR. ONE TREE DOWN ON COUNTY ROAD 121 NORTH.
Jun 17, 9:00 PM EDTTSTM WND DMG3 N Waycross, GATREE FELL ON CAR IN WAYCROSS.
Jun 17, 9:00 PM EDTTSTM WND DMGWaycross, GAMULTIPLE TREES REPORTED DOWN ACROSS WARE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 5:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1149 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WUUS52 KJAX 180031
SVRJAX
GAC003-025-049-229-299-180115-
/O.NEW.KJAX.SV.W.0093.160618T0031Z-160618T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
831 PM EDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARE COUNTY IN SOUTHEASTERN GEORGIA...
  EAST CENTRAL ATKINSON COUNTY IN SOUTHEASTERN GEORGIA...
  PIERCE COUNTY IN SOUTHEASTERN GEORGIA...
  SOUTHWESTERN BRANTLEY COUNTY IN SOUTHEASTERN GEORGIA...
  NORTHERN CHARLTON COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 915 PM EDT

* AT 831 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DIXIE UNION...
  OR 9 MILES NORTHWEST OF WAYCROSS...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAYCROSS...BLACKSHEAR...PATTERSON...RACE POND...BRISTOL...PEBBLE HILL...
  DIXIE UNION...BRAGANZA...MANOR...JAMESTOWN...FORT MUDGE...HICKOX...BOGGY
  BAY...WINOKUR...NEEDHAM AND MILLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3101 8191 3089 8245 3133 8273 3142 8247
      3142 8240 3143 8240 3143 8235 3147 8231
      3151 8220
TIME...MOT...LOC 0031Z 332DEG 29KT 3134 8245 

HAIL...<.75IN
WIND...60MPH
 
$$

ZIBURA
2 follow-up statements
706 
WWUS52 KJAX 180059
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
859 PM EDT FRI JUN 17 2016

GAC003-025-049-229-299-180115-
/O.CON.KJAX.SV.W.0093.000000T0000Z-160618T0115Z/
WARE GA-ATKINSON GA-PIERCE GA-BRANTLEY GA-CHARLTON GA-
859 PM EDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WARE...EAST CENTRAL ATKINSON...PIERCE...SOUTHWESTERN BRANTLEY AND
NORTHERN CHARLTON COUNTIES...

AT 859 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF BLACKSHEAR TO 6 MILES NORTH OF MANOR...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...BLACKSHEAR...PATTERSON...RACE POND...BRISTOL...PEBBLE HILL...
DIXIE UNION...BRAGANZA...MANOR...JAMESTOWN...FORT MUDGE...HICKOX...BOGGY
BAY...WINOKUR...NEEDHAM AND MILLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3101 8191 3089 8245 3133 8273 3142 8247
      3142 8240 3143 8240 3143 8235 3147 8231
      3151 8220
TIME...MOT...LOC 0059Z 317DEG 30KT 3128 8214 3119 8257 

HAIL...<.75IN
WIND...60MPH
 
$$

WOLF
142 
WWUS52 KJAX 180117
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 PM EDT FRI JUN 17 2016

GAC003-025-049-229-299-180127-
/O.EXP.KJAX.SV.W.0093.000000T0000Z-160618T0115Z/
WARE GA-ATKINSON GA-PIERCE GA-BRANTLEY GA-CHARLTON GA-
917 PM EDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR WARE...EAST CENTRAL
ATKINSON...PIERCE...SOUTHWESTERN BRANTLEY AND NORTHERN CHARLTON
COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN GEORGIA.

LAT...LON 3101 8191 3089 8245 3133 8273 3142 8247
      3142 8240 3143 8240 3143 8235 3147 8231
      3151 8220
TIME...MOT...LOC 0117Z 332DEG 29KT 3128 8214 3119 8257 

$$

WOLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:28 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 17, 5:28 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
528 PM EDT FRI JUN 17 2016

.UPDATE...
Quick update for the Severe Thunderstorm Watch that is in effect
until 11 PM for all of southeast Georgia, the Jacksonville metro
area, and the coastal waters of Southeast Georgia and northeast
Florida to St. Augustine out to 20 nm. The broken squall line was
moving quickly southward across Georgia and will reach southeast
Georgia within an hour. There is a boundary moving northward
across southeast Georgia, and enhancement of the storms is likely
as they interact with this boundary. Scattered damaging wind gusts
to 70 mph and isolated large hail up to 2 inches in diameter is
possible with these storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  86  67  86 /  70  40  20  10
SSI  76  84  74  83 /  70  60  20  20
JAX  75  85  72  85 /  70  60  40  20
SGJ  76  84  75  84 /  60  60  50  20
GNV  75  87  71  87 /  50  60  30  10
OCF  76  88  71  88 /  50  70  40  20

&&

.JAX Watches/Warnings/Advisories...
FL...Heat Advisory until 6 PM EDT this evening for Coastal Duval-
     Coastal Nassau-Inland Duval-Inland Nassau.

GA...Heat Advisory until 6 PM EDT this evening for Appling-Bacon-
     Brantley-Charlton-Coastal Camden-Coastal Glynn-Inland
     Camden-Inland Glynn-Pierce-Ware-Wayne.

AM...Small Craft Advisory from 6 PM Saturday to 8 AM EDT Monday for
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory from 10 AM Saturday to 8 AM EDT Monday for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
     FL from 20 to 60 NM.

&&

Kennedy/Hess/Peterson
Hazardous weather outlook, Jun 17, 5:23 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT FRI JUN 17 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-182130-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
523 PM EDT FRI JUN 17 2016

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND
JACKSONVILLE METRO THROUGH 11 PM TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A SQUALL LINE WILL MOVE THROUGH THE SOUTHEAST GEORGIA AND PORTIONS
OF NORTHEAST FLORIDA THIS EVENING. SCATTERED DAMAGING WIND GUSTS
UP TO 70 MPH AND ISOLATED VERY LARGE HAIL UP TO 2 INCHES IN
DIAMETER IS POSSIBLE WITH STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY...WITH
THE HIGHER CONCENTRATION OF SHOWERS AND STORMS IN NORTHEAST
FLORIDA.

SATURDAY INTO SUNDAY...GUSTY NORTHEAST WINDS WILL DEVELOP BEHIND
THE COLD FRONT. ROUGH SURF AND INCREASING RIP CURRENTS WILL BE THE
PRIMARY CONCERN OVER THE WEEKEND AND EARLY NEXT WEEK.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
SOUTHEAST GEORGIA SATURDAY THROUGH LATE SUNDAY NIGHT. ADDITIONAL
ADVISORIES FOR NORTHEAST FLORIDA WATERS MAY BE NECESSARY SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Jun 17, 8:15 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     BROXTON                 31.62N 82.89W
06/17/2016                   COFFEE             GA   911 CALL CENTER

            911 CALL CENTER REPORTED MULTIPLE TREES DOWN IN BROXTON.

&&

AK
Local storm report, Jun 17, 8:16 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
816 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     AMBROSE                 31.59N 83.01W
06/17/2016                   COFFEE             GA   911 CALL CENTER

            911 CALL CENTER REPORTED MULTIPLE TREES DOWN IN AMBROSE.

&&

AK
Local storm report, Jun 17, 8:19 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
819 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     NON-TSTM WND GST ST. SIMONS              31.18N 81.38W
06/17/2016  M45 MPH          GLYNN              GA   ASOS

            MCKINNON ST SIMONS ISLAND AIRPORT REPORTED A GUST TO 45
            MPH FROM AN OUTFLOW BOUNDARY.

&&

AK
Local storm report, Jun 17, 8:20 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND DMG     DOUGLAS                 31.51N 82.85W
06/17/2016                   COFFEE             GA   911 CALL CENTER

            911 CALL CENTER REPORTED MULTIPLE TREES DOWN ACROSS THE
            CITY OF DOUGLAS.

&&

AK
Local storm report, Jun 17, 8:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     ALMA                    31.54N 82.48W
06/17/2016  M44 MPH          BACON              GA   AWOS

            BACON COUNTY AIRPORT REPORTED A WIND GUST TO 44 MPH.

&&

AK
Special weather statement, Jun 17, 8:24 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
824 PM EDT FRI JUN 17 2016

FLZ024-124-GAZ150-152-162>166-180100-
COASTAL NASSAU FL-INLAND NASSAU FL-INLAND CAMDEN GA-CLINCH GA-
CHARLTON GA-BRANTLEY GA-COASTAL CAMDEN GA-ECHOLS GA-WARE GA-
824 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU...CENTRAL
ECHOLS...CAMDEN...CLINCH...SOUTHERN WARE...SOUTHWESTERN BRANTLEY AND
CHARLTON COUNTIES UNTIL 900 PM EDT...

AT 821 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTH OF DOUGLAS TO 13 MILES SOUTHEAST
OF JEKYLL ISLAND. MOVEMENT WAS SOUTHEAST AT 45 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...FERNANDINA BEACH...HILLIARD...FOLKSTON...
HOMERVILLE...WOODBINE...FARGO...ARGYLE...KINGS BAY BASE...STEPHEN FOSTER
STATE PARK...YULEE...HOMELAND...DU PONT...RACE POND...KINGS FERRY...MANOR...
NEEDMORE...CUMBERLAND ISLAND AND WINOKUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN FLORIDA...AND SOUTHEASTERN GEORGIA.

LAT...LON 3119 8294 3098 8144 3062 8145 3066 8297
TIME...MOT...LOC 0021Z 333DEG 47KT 3141 8288 3091 8128

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:08 PM EDTSpecial Weather StatementJAXAtkinson, Brantley, Coffee, Glynn, Pierce67 min
Jun 17, 8:12 PM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Pierce, Ware48 min
Jun 17, 8:24 PM EDTSpecial Weather StatementJAXCamden, Charlton, Clinch, Echols, Ware36 min
Jun 17, 8:54 PM EDTSevere Thunderstorm WarningJAXCoffee51 min
Jun 17, 9:04 PM EDTSpecial Weather StatementJAXCamden, Charlton, Clinch, Echols, Ware86 min
Jun 17, 9:45 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.